MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY COLD KNIFE

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY COLD KNIFE
Model Number 27033W-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Scope 27033aa is the model number listed on the original medwatch ((b)(4)) filed by the hospital.During follow up with the doctor, we learned that a sickle cold knife was being used when injury occurred which we believe was a 27033w-s.There was no report of malfunction.The hospital did not return the device.Hospital could not find.
 
Event or Problem Description
Allegedly, the patient was scheduled for a cystoscopy with transurethral incision of posterior urethral valves and circumcision.During cystoscopy, patent became hemodynamically unstable and procedure was stopped.The patient was stabilized and transferred to pediatric intensive care unit (picu) where he continued to decompensate.After approximately 3 hours, he returned to the operating room for a stat exploratory laparotomy and it was discovered that the left iliac vein and artery was lacerated.The vessels were immediately clamped to control bleeding.The vascular team was contacted and the artery was repaired without difficulty.The patient improved immediately and was readmitted to the picu for four days.He was later transferred to an inpatient room and discharged eleven days after admission.

Brand Name
COLD KNIFE
Common Device Name
COLD KNIFE
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6494698
Report Number9610617-2017-00029
Device Sequence Number11008224
Product Code EZO
UDI-Device Identifier04048551393062
UDI-Public4048551393062
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K934730
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number27033W-S
Device Catalogue Number27033W-S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2017
Initial Report FDA Received Date04/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age1 MO
Patient Weight4